Can meds make you suicidal?

Discussion in 'Therapy and Medication' started by Kalak, Jan 8, 2007.

  1. Kalak

    Kalak Member

    Some background info if you're interested:

    My psychologist and therapists don't understand why I have become suicidal (since about a year ago). Neither do I. I had mental problems before, but I was quite happy in my own little world except that I had (have) to leech off my parents. I had some suicidal thoughts then, but that was only because society expects certain things from me that I can't fullfill (Now I'm working on that with therapy though)

    Since a bit less than a year ago though, I became utterly bored with life. The only thing that changed in my life is that I went to a psychiatrist and he gave me medication (Sipralexa and Solian). I realized this after yet ANOTHER conversation with my therapist in which she asked again WHY I had become suicidal.


    So my question is:

    Can antidepressants make you feel so bad (mentally) that you want to kill yourself? Has anyone ever heard of that? I know that antidepressants can increase the risk of suicide by giving suicidal people the energy to do it. But this, I never heard of.


    I definately hope it's the medication. Please god, let it be the medication. Imagine all your worst problems being solved by stopping taking a little pill... :unsure:
  2. MrDepressed

    MrDepressed Guest

    I believe that they can increase a persons suicidal thoughts/tendencies.. not in all cases or even most cases though, but it can and does happen.. so far with what I have heard it seams that younger people are more susceptable to this.. I know that I became far worse after my first round of medications.. are you on sleeping pills or a sedative?
    there are numerous articles that you can find through google.. these are the search terms that I used.. medication causing suicide
    Last edited: Jan 8, 2007
  3. TLA

    TLA Antiquitie's Friend

    there is tons of research available on the net in relation to this question. Even on utube. It is valid concern, I would wonder about the professionals if they do not see the correlation yet. It also depends on what you are on and how much. keep searching.
  4. LeaveMeAlone

    LeaveMeAlone Well-Known Member

    they can but usually only in the first few weeks of taking the drug. however some people can react very badly to SSRIs, in which case you should perhaps consider a different class of anti depressant.
  5. Kalak

    Kalak Member

    Well, I quit them and it seems to have resolved my most acute suicide thoughts.
    It's still all hopeless though.
  6. thedeafmusician

    thedeafmusician Staff Alumni

    Its only hopless if you think it is. Or well not really... but its never actually hopeless. Hope never fades, even if you think it does.